Jump to content

Photo

Dryness From Accutane Suddenly Stopped At 1 Month?

dryness accutane cyst lips chapped

2 replies to this topic

#1 jjasd33

jjasd33

    Junior Member

  • Members
  • Posts & Likes
    Posts: 51
    Likes: 1
About Me
  • Joined: 30-January 13

Posted 01 October 2013 - 05:44 PM

So I am a few days away from my first month on accutane at a dose of 80 mg/day. The 2nd-3rd weeks gave me pretty bad dry skin and chapped lips, not too mention a gradual initial breakout.

 

Now the breakout is subsiding except for 2 old cysts that were re-inflamed and now healing along with one new one which im pissed about because I had one in the summer in the same spot but on my other side of the nose which caused me so much grief (like how are they the same exact pimple in the same exact spot but on the other side of my face???)

 

But the past few days, I barely have to use any moisturizer. Is this normal? I thought dryness was supposed to last the whole cycle. Did my face just compensate for the lack of oil production?

 

My lips are still chapped though, so im in a constant use of vaseline and aquaphor.

 

Is this normal/ok?


Edited by jjasd33, 01 October 2013 - 05:45 PM.


#2 Miickey Mouse

Miickey Mouse

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 3
About Me
  • Joined: 26-July 13

Posted 02 October 2013 - 08:02 AM

This happens to most people, I am currently at the beginning of month 3 and told my derm about this. She said it is normal for the body to adjust to the tane. It wont be anywhere as near oily though and your face will probably become dry again aroud months 5/6



#3 millionvoices

millionvoices

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Gender:Female
  • Location:Canada
  • Joined: 01-September 11

Achievements

     

Posted 04 October 2013 - 08:32 PM

In my experience, kind of the same thing happened. My oily skin went away in the first month.. but that was it. However, I never really experienced dry skin on my face, at all. And it was very surprising to me because so many people complain about their very dry, flaky skin while on accutane, and I was never one of those people. I certainly didn't have oily skin, but I didn't have dry skin either. I had a perfect in-between balance of dry and oily. My lips and hands got super dry though. I never ended up with completely clear skin. That's just my experience, but I'm lead to believe that drier skin on accutane = clearer skin at the end of accutane. You're still just completing month 1 though, so maybe your derm will increase your dosage and your skin will become more dry? Talk to your dermatologist when you can! And most of all, don't worry so much because you're still just at the beginning of your accutane cycle. If you were at month 5 or something, this would be much more of a concern :)




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users